[New finding: transitory horizontal pendular nystagmus secondary to neonatal abstinence syndrome].
Аннотация
UNLABELLED: New finding: transient horizontal pendular nystagmus as a sequella to post-natal withdrawal syndrome.
BACKGROUND
Children born of mothers who abused illegal substances during pregnancy can present with signs and symptoms of a withdrawal syndrome, including irritability, jitteriness, diarrhoea. Usually these symptoms appear from a few hours up to a few days after birth. It is frequently followed by a post-withdrawal period of several weeks duration with crying, excitability, sleep irregularities and feeding difficulties. The purpose is to report the presence of nystagmus in infants born from drug-addicted mothers.
METHODS
Five children born from drug-addicted mothers were examined.
RESULTS
Three children (case 1 - 3) presented with congenital horizontal pendular nystagmus. Two other children (case 4 - 5) presented with a peculiar transient horizontal nystagmus, lasting 6 months and 7 months respectively.
CONCLUSIONS
To our knowledge, transient horizontal pendular nystagmus has never been reported in the literature. It was detected in two children who suffered from a post-natal withdrawal syndrome necessitating substitution therapy, including morphine. This may represent a form of morphine midbrain toxicity.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.